Trying to reduce venlafaxine ... anyone had problems with this? Could do with advice

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 1/21/2010 7:56 AM (GMT -7)   
Hi Everyone,
 
Long time since I've posted here.
Really need some help and advice.  Am finding it impossible to reduce my dose of Venlafaxine from 75mg to 37.5mg.  I have awful nausea, vomiting, tension like headaches where I feel a lot of pressure in my head, dizziness, rapid heart rate ....
Anyone else experienced this??
I thought I had managed to reduce my dose but these physical symptoms appeared just over a week after reducing.  I have taken a week off work and feel no better.  My doctor suggests I go back to 75mg.  I am so fed up of this.
Any advice??
 
Thanks

Victoria x

 


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40596
   Posted 1/21/2010 8:45 AM (GMT -7)   
if you want to stay at a lower dose, you will have to endure the side effects for a little while. It sounds like your doc wants you to take the 75mg. I was on 375mg for many years and just switched to pristiq. The effexor worked well for me, just got sick of taking so many pills. I had to take 5 75mg capsules. Are you wanting to discontiue the drug? Is that why you are cutting back?

I hope that you find what works for you.

Best wishes,

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/21/2010 9:01 AM (GMT -7)   
Hi Victoria,

Yeah, side effects are very common when coming off of AD's. You may have to wean more slowly. Talk to your doc. For example, some people take like 37.5 one day, 75 the next for a couple of weeks.

Good luck,
serafena
Serafena
Co-Moderator, Bipolar and Depression Forums
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18772
   Posted 1/21/2010 10:58 PM (GMT -7)   
it will get better, i did wean off effexor to pristiq, a tad nauseas and fuzzy. agree that you may need to do it differently if you are not reinstating a new a/d. check with doc. kind regards, jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 1/22/2010 7:07 AM (GMT -7)   
Thanks for the advice. I am wanting to come off the medication, have been taking it since 2006. I did wean slow but the withdrawal came about a week after I had reduced to 37.5mg. It is such a frustrating thing trying to get off this medication!
My husband saw on a site that some people had switched to Prozac when they are weaning to make it easier. Have any of you heard of this?

Thanks

Victoria x

 


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40596
   Posted 1/22/2010 7:59 AM (GMT -7)   
I took prozac, it worked good, but it made me gain a lot of weight.  I could look at food and feel fatter.  But that does not mean that it will do that to you.  I went on pristiq as Jamie did, and am doing pretty good with that.  They don't have enough information about weight gain because it is new.  But so far I haven't had any problem. 
 
It is really hard to come off of effexor.  I tried years ago and it was terrible, went on (now I can't remember the name) another med that helped.  But wasn't that good for depression, but took care of the withdraw symptoms.  I hate when my mind goes blank, thank you fibromyalgia.  lol...
 
I hope that the transition goes smoothe, has the doc come up with an alternative med yet?  Are you taking pills or capsules?  If you are on the pills, you can break the 37.5 in half and even quarters to wean slowly. 
 
Keep posting and let us know how you are doing.  If I remember that other med, I will post it.  I can't believe that I can't remember it.  That is my mind these days.
 
Take care,
 
Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18772
   Posted 1/23/2010 12:36 AM (GMT -7)   
effexor is hard to wean, moreso because of the sedative value that remains in your system for a while. i switched to pristiq alike karen, this because pristiq is a deriverative of effexor. made with similar ingredients, and less sedating and more base-line. and you only need to wean for a few days on the higher dose, thus for you much sooner. i switched from pristiq to cymbalta, the pristiq was not holding, nor is the cymbalta at this time, thus i will seek an increase. all the best, hope this helps,
 
with compassion, jamie. idea
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6496
   Posted 1/24/2010 2:41 PM (GMT -7)   
Hi Victoria

I weaned of Effexor last year and did get bad withdrawal effects and took a long time to wean off it. I switched to escitalopram which is a ssri I also heard that prozac is good to help you wean of Effexor as the shelf life from prozac is longer than the effexor so when you come of the venlafaxine you can stop the prozac a lot easier. I hope things work out for you let us now how you get on.


Ben

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 3/23/2011 10:15 AM (GMT -7)   
I am now effexor free!!! Reduced it gradually so that I was cutting the tablets into quarters. Have now been off it for 7 days and am very happy I have managed to do it!!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40596
   Posted 3/23/2011 2:33 PM (GMT -7)   
Good for you tori,

I am glad that you were able to get off of effexor without much problem. It is a hard drug to go off of.

Best wishes,

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18772
   Posted 3/23/2011 10:53 PM (GMT -7)   
WELL DONE. JAMIE :-)
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:41 AM (GMT -7)
There are a total of 2,735,339 posts in 301,296 threads.
View Active Threads


Who's Online
This forum has 151398 registered members. Please welcome our newest member, igiveup.
355 Guest(s), 13 Registered Member(s) are currently online.  Details
81GyGuy, suebear, tennisplayer, tickcheckguy, Scaredy Cat, Loutucky, jabele, pmm73, maria2016, rockyfords, Denikeef, kodaska, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer